Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Combivir With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Combivir (AZT/3TC)

la-MI-vyoo-deen, zye-DOE-vyoo-deen --> Brand Name: Combivir Other Name(s): 3TC/ZDV Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Combivir can cause serious, life-threatening side effects. These include blood disorders (including severe anemia), lactic acidosis (a buildup of acid in the blood), liver problems, and muscle disorders. Contact your health care...
Ask the Experts

Reviving the combivir: started meds during ARS combivir want to stop- can i?

Hi Dr. Bob, I started combivir during ARS - i have been taking only combivir for about 33 days now- and dna pcr indicated the virus. I was wondering if i stop meds now- will i automatically become resistant to combivir- is there a way i can stop to...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Issac,Without additional information, it's difficult to provide you with specific advice. If indeed you are HIV positive and have been started on an antiretroviral medication regimen, I would assume it contains more than Combivir, as this... Read more »

stopping meds sustiva/combivir

Hi,My fiance was diagnosed with hiv 1 year ago. He was put on a regimen of sustiva/combivir. When diagnosed his viral load was 9,000 and cell count was 280. He stopped taking his meds a few months ago approx in Oct 2004. He went to an appointment in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stopping HIV Meds usually results in a return of the HIV Level to pre-treatment levels over several months and a drop in the CD4 cell count. Stopping a Sustiva based regimen runs the risk for resistance. When one of my patients stops meds I... Read more »

stopping meds sustiva/combivir

Hi, My fiance was diagnosed with HIV one year ago. He was put on a regimen of Sustiva/Combivir. When diagnosed his viral load was 9,000 and cell count was 280. He stopped taking his meds a few months ago approx in Oct 2004. He went to an appointment...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I would say a few things based on what you are sharing with me. First, based on his CD4 count and, especially, viral load, I am not that surprised that his viral load would take some time to come up from undetectable after treatment was stopped.... Read more »

Fever and chill won't go away, Med Combivir+Nevirapine

Hi doctor, latest CD4 count 295 on November, VL count 52k on December, just started my treatment on 12/12/13. I'm taking 150mg Combivir twice a day and 200mg Viramune twice a day. Fever started after 13 days of my treatment. I have been...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those symptoms are fairly nonspecific and dont clearly implicate your current HIV regimen as a possible cause. Checking to make sure that your blood tests (including liver enzymes) are OK is prudent. If a rash develops then the likelihood that the... Read more »
Connect With Others

First Regimen = Sustiva + Combivir + Kaletra?

Posted by placation, 4 Replies
Hey guys (and gals). I am sure this has been addressed in some other post through some other thread in the past, but it would take forever to try to find those messages. So, here's my question and my issues...

My doc subscribed Sustiva + Combivir +... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

Combivir & Kaletra

Posted by movingon
hello All

I am newly diagnosed , and it appears as if i have been infected for a few years without knowing because i have NEVER been sick. My doc reckons treatment should be started soon

I have heard good and bad stories about ALL HIV meds, and i am... Read more »